Alert archive / Georgia / Heat Advisories in 2006
Heat Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Aug 1, 2006, 3:53 PM EDT for 50 counties in Georgia. It took effect at Aug 2, 2006, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2006, 3:53 PM EDT (19:53 UTC)
- In effect from
- Aug 2, 2006, 12:00 PM EDT
- Expired
- Aug 2, 2006, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 50 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Sumter County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 011953 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 PM EDT TUE AUG 1 2006 GAZ024-025-027-035>039-047>051-058>062-069>076-080>086-092>098- 104>113-012200- /O.NEW.KFFC.HT.Y.0002.060802T1600Z-060802T2200Z/ /O.CON.KFFC.HT.Y.0001.000000T0000Z-060801T2200Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON- EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...AMERICUS... CORDELE...VIDALIA 353 PM EDT TUE AUG 1 2006 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...HEAT ADVISORY IN EFFECT FROM 12 PM TO 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EDT WEDNESDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST AND CENTRAL GEORGIA WEDNESDAY AFTERNOON GENERALLY EAST OF A COMMERCE TO COVINGTON TO THOMASTON TO AMERICUS LINE. THIS AREA OF GEORGIA WILL LIKELY SEE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON HOURS. IN ADDITION NIGHTTIME LOW TEMPERATURES WILL BE VERY WARM...GENERALLY IN THE MID TO UPPER 70S. THE CURRENT SPELL OF HOT WEATHER AND HIGH HUMIDITIES IS BEING CAUSED BY A LARGE HIGH PRESSURE SYSTEM LODGED OVER THE EASTERN PORTION OF THE NATION. THESE CONDITIONS WILL LIKELY PERSIST THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY. A FEW SPOTS COULD HAVE SOME AFTERNOON THUNDERSTORMS WHICH WOULD PROVIDE SOME BRIEF COOLING. AN INCREASE IN THE CHANCE OF THUNDERSTORMS IS CURRENTLY INDICATED FOR FRIDAY AND SATURDAY WHICH COULD PROVIDE SOME ADDITIONAL RELIEF FROM THE HEAT. A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. REMEMBER...THE ELDERLY...VERY YOUNG... AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE REDUCED OR RESCHEDULED TO A COOLER TIME OF THE DAY. $$
5 follow-up statements
000 WWUS72 KFFC 012156 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 556 PM EDT TUE AUG 1 2006 GAZ024-025-027-035>039-047>051-058>062-069>076-080>086-092>098- 104>113-020600- /O.EXP.KFFC.HT.Y.0001.000000T0000Z-060801T2200Z/ /O.CON.KFFC.HT.Y.0002.060802T1600Z-060802T2200Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON- EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...AMERICUS... CORDELE...VIDALIA 556 PM EDT TUE AUG 1 2006 ...HEAT ADVISORY WILL EXPIRE AT 6 PM EDT THIS AFTERNOON... ...HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT WEDNESDAY... THE HEAT ADVISORY WILL EXPIRE AT 6 PM EDT THIS AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT WEDNESDAY. A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST AND CENTRAL GEORGIA WEDNESDAY AFTERNOON GENERALLY EAST OF A COMMERCE TO COVINGTON TO THOMASTON TO AMERICUS LINE. THIS AREA OF GEORGIA WILL LIKELY SEE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON HOURS. IN ADDITION NIGHTTIME LOW TEMPERATURES WILL BE VERY WARM...GENERALLY IN THE MID TO UPPER 70S. THE CURRENT SPELL OF HOT WEATHER AND HIGH HUMIDITIES IS BEING CAUSED BY A LARGE HIGH PRESSURE SYSTEM LODGED OVER THE EASTERN PORTION OF THE NATION. THESE CONDITIONS WILL LIKELY PERSIST THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY. A FEW SPOTS COULD HAVE SOME AFTERNOON THUNDERSTORMS WHICH WOULD PROVIDE SOME BRIEF COOLING. AN INCREASE IN THE CHANCE OF THUNDERSTORMS IS CURRENTLY INDICATED FOR FRIDAY AND SATURDAY WHICH COULD PROVIDE SOME ADDITIONAL RELIEF FROM THE HEAT. A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. REMEMBER...THE ELDERLY...VERY YOUNG... AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE REDUCED OR RESCHEDULED TO A COOLER TIME OF THE DAY. $$
000 WWUS72 KFFC 020213 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1013 PM EDT TUE AUG 1 2006 GAZ024-025-027-035>039-047>051-058>062-069>076-080>086-092>098- 104>113-021015- /O.CON.KFFC.HT.Y.0002.060802T1600Z-060802T2200Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON- EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...AMERICUS... CORDELE...VIDALIA 1013 PM EDT TUE AUG 1 2006 ...HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT WEDNESDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT WEDNESDAY. A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST AND CENTRAL GEORGIA WEDNESDAY AFTERNOON GENERALLY EAST OF A COMMERCE TO COVINGTON TO THOMASTON TO AMERICUS LINE. THIS AREA OF GEORGIA WILL LIKELY SEE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON HOURS. IN ADDITION NIGHTTIME LOW TEMPERATURES WILL BE VERY WARM...GENERALLY IN THE MID TO UPPER 70S. THE CURRENT SPELL OF HOT WEATHER AND HIGH HUMIDITIES IS BEING CAUSED BY A LARGE HIGH PRESSURE SYSTEM LODGED OVER THE EASTERN PORTION OF THE NATION. THESE CONDITIONS WILL LIKELY PERSIST THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY. A FEW SPOTS COULD HAVE SOME AFTERNOON THUNDERSTORMS WHICH WOULD PROVIDE SOME BRIEF COOLING. AN INCREASE IN THE CHANCE OF THUNDERSTORMS IS CURRENTLY INDICATED FOR FRIDAY AND SATURDAY WHICH COULD PROVIDE SOME ADDITIONAL RELIEF FROM THE HEAT. A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. REMEMBER...THE ELDERLY...VERY YOUNG... AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE REDUCED OR RESCHEDULED TO A COOLER TIME OF THE DAY. $$
000 WWUS72 KFFC 020808 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 AM EDT WED AUG 2 2006 GAZ024-025-027-035>039-047>051-058>062-069>076-080>086-092>098- 104>113-021615- /O.CON.KFFC.HT.Y.0002.060802T1600Z-060802T2200Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON- EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...AMERICUS... CORDELE...VIDALIA 408 AM EDT WED AUG 2 2006 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST AND CENTRAL GEORGIA TODAY GENERALLY EAST OF A COMMERCE TO COVINGTON TO THOMASTON TO AMERICUS LINE. THIS AREA OF GEORGIA WILL LIKELY SEE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON HOURS. IN ADDITION NIGHTTIME LOW TEMPERATURES WILL BE VERY WARM...GENERALLY IN THE MID TO UPPER 70S. THE CURRENT SPELL OF HOT WEATHER AND HIGH HUMIDITIES IS BEING CAUSED BY A LARGE HIGH PRESSURE SYSTEM LODGED OVER THE EASTERN PORTION OF THE NATION. THESE CONDITIONS WILL LIKELY PERSIST THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY. A FEW SPOTS COULD HAVE SOME AFTERNOON THUNDERSTORMS WHICH WOULD PROVIDE SOME BRIEF COOLING. AN INCREASE IN THE CHANCE OF THUNDERSTORMS IS CURRENTLY INDICATED FOR FRIDAY AND SATURDAY WHICH COULD PROVIDE SOME ADDITIONAL RELIEF FROM THE HEAT. A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. REMEMBER...THE ELDERLY...VERY YOUNG... AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE REDUCED OR RESCHEDULED TO A COOLER TIME OF THE DAY. $$
000 WWUS72 KFFC 021326 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 926 AM EDT WED AUG 2 2006 GAZ024-025-027-035>039-047>051-058>062-069>076-080>086-092>098- 104>113-022130- /O.CON.KFFC.HT.Y.0002.060802T1600Z-060802T2200Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON- EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...AMERICUS... CORDELE...VIDALIA 926 AM EDT WED AUG 2 2006 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST AND CENTRAL GEORGIA TODAY GENERALLY EAST OF A COMMERCE TO COVINGTON TO THOMASTON TO AMERICUS LINE. THIS AREA OF GEORGIA WILL LIKELY SEE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON HOURS. IN ADDITION NIGHTTIME LOW TEMPERATURES WILL BE VERY WARM...GENERALLY IN THE MID TO UPPER 70S. THE CURRENT SPELL OF HOT WEATHER AND HIGH HUMIDITIES IS BEING CAUSED BY A LARGE HIGH PRESSURE SYSTEM LODGED OVER THE EASTERN PORTION OF THE NATION. THESE CONDITIONS COULD POSSIBLY PERSIST THROUGH THURSDAY. A FEW SPOTS COULD HAVE SOME AFTERNOON THUNDERSTORMS WHICH WOULD PROVIDE SOME BRIEF COOLING. AN INCREASE IN THE CHANCE OF THUNDERSTORMS IS CURRENTLY INDICATED FOR FRIDAY AND SATURDAY WHICH COULD PROVIDE SOME ADDITIONAL RELIEF FROM THE HEAT. A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. REMEMBER...THE ELDERLY...VERY YOUNG... AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE REDUCED OR RESCHEDULED TO A COOLER TIME OF THE DAY. $$
000 WWUS72 KFFC 022212 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 PM EDT WED AUG 2 2006 GAZ024-025-027-035>039-047>051-058>062-069>076-080>086-092>098- 104>113-030615- /O.EXP.KFFC.HT.Y.0002.000000T0000Z-060802T2200Z/ /O.NEW.KFFC.HT.Y.0003.060803T1600Z-060803T2200Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON- EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...AMERICUS... CORDELE...VIDALIA 612 PM EDT WED AUG 2 2006 ...HEAT ADVISORY HAS EXPIRED FOR WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM 12 PM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT ADVISORY FOR THURSDAY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EDT. THE HEAT ADVISORY FOR WEDNESDAY IS NO LONGER IN EFFECT. THE ADVISORY FOR THURSDAY AFFECTS AREAS ALONG AND EAST OF A LINE FROM AMERICUS TO THOMASTON TO HOMER WHERE HEAT INDICES WILL LIKELY CLIMB INTO THE 101 TO 105 RANGE THURSDAY AFTERNOON. THE CURRENT SPELL OF HOT WEATHER AND HIGH HUMIDITIES IS BEING CAUSED BY A LARGE HIGH PRESSURE SYSTEM LODGED OVER THE EASTERN PORTION OF THE NATION. THIS WEATHER PATTERN SHOULD PERSIST INTO THURSDAY. A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. REMEMBER...THE ELDERLY...VERY YOUNG... AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE REDUCED OR RESCHEDULED TO A COOLER TIME OF THE DAY. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Aug 1, 3:44 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 1, 3:44 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 344 PM EDT TUE AUG 1 2006 .SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT) HIGH PRESSURE ALOFT OVER CAROLINAS AND GEORGIA THE MAIN FEATURE DURING THE SHORT TERM. THIS PROMISES TO CONTINUE THE VERY HOT AND HUMID CONDITIONS ACROSS THE FFC CWA INTO THURSDAY. WILL GO WITH A HEAT ADVISORY AGAIN FOR PARTS OF EAST AND CENTRAL GEORGIA ON THURSDAY. HEAT INDICES ARE BARELY MAKING IT TO THE 105 THRESHOLD THIS AFTERNOON IN THE ADVISORY AREA BUT TONIGHT SHOULD SEE LOWS IN THE ADVISORY AREA OF MID 70S AND HEAT INDICES ON WEDNESDAY SHOULD BE AS HIGH OR EVEN A BIT HIGHER THAN TODAY. REST OF CWA WILL ALSO SEE HEAT INDICES NEARING 105 BUT LOWS TONIGHT WILL BE MOSTLY IN THE UPPER 60S AND LOWER 70S. THE AIR MASS CONTINUES TO HAVE ENOUGH MOISTURE AND INSTABILITY FOR WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THE LIMITING FACTOR HOWEVER IS THE DRIER AIR IN THE MID LEVELS BUT THE TREND SEEMS TO BE FOR SOME INCREASING RH IN THE 700-500MB LAYER NEXT TWO DAYS. .LONG TERM...(FRIDAY THROUGH TUESDAY) CHANGES OCCURRING AS UPPER HIGH WEAKENS OVER SOUTHEAST STATES AND CENTER SHIFTS MORE OVER SOUTHCENTRAL PART OF NATION. EASTERLY WAVE INDICATED BY GFS TO MOVE INTO FLORIDA/GEORGIA REGION FRIDAY WITH TROUGHINESS CONTINUING OVER THE AREA THROUGH WEEKEND. THEN FIRST PART OF WEEK HINGES ON HOW T.S. CHRIS DEVELOPS. BUT OVERALL MORE MOISTURE INDICATED OVER THE AREA DURING THIS PERIOD ALONG WITH A MORE FAVORABLE UPPER AIR PATTERN AND THEREFORE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE AREA. DAYTIME TEMPERATURES SHOULD ALSO BE MODERATED SOME BY THIS INCREASE IN MOISTURE AND THE UPPER HIGH SHIFTING TO THE TEXAS AREA. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 76 96 75 95 / 20 30 20 20 ATHENS 75 99 74 98 / 20 30 20 20 GAINESVILLE 75 97 75 95 / 20 30 20 30 ROME 73 100 74 99 / 20 30 20 30 COLUMBUS 76 98 76 96 / 20 30 20 30 MACON 75 99 74 98 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR BALDWIN...BANKS... BARROW...BIBB...BLECKLEY...BUTTS...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY... EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...JACKSON...JASPER...JEFFERSON... JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MONROE...MONTGOMERY... MORGAN...NEWTON...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY... SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON... WALTON...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON. HEAT ADVISORY FROM 12 PM TO 6 PM EDT WEDNESDAY FOR BALDWIN...BANKS... BARROW...BIBB...BLECKLEY...BUTTS...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY... EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...JACKSON...JASPER...JEFFERSON... JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MONROE...MONTGOMERY... MORGAN...NEWTON...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY... SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON... WALTON...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON. && 38
Hazardous weather outlook, Aug 1, 5:24 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 524 AM EDT TUE AUG 1 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 524 AM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...AND HEAT INDEX VALUES RISING TO OVER 100 DEGREES THIS AFTERNOON. .SYNOPSIS... AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE ACROSS THE SOUTHEAST UNITED STATES. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...AND WINDS GUSTING TO NEAR 40 MPH. ALSO...HEAT INDEX VALUES WILL RANGE FROM 100 TO 108 DEGREES THIS AFTERNOON. .DISCUSSION... LOW LEVEL MOISTURE WILL CONTINUE ACROSS THE REGION WHILE THE RIDGE OF HIGH PRESSURE ALOFT MAINTAINS ITS STRENGTH. SUBSIDENCE ASSOCIATED WITH THE HIGH PRESSURE AREA WILL LIMIT THUNDERSTORM DEVELOPMENT. HOWEVER...DAYTIME HEATING WILL PROVIDE ENOUGH INSTABILITY TO PRODUCE ISOLATED THUNDERSTORMS JUST ABOUT ANYWHERE ACROSS THE REGION...MAINLY BETWEEN 2 PM AND 10 PM. SOME OF THE THUNDERSTORMS COULD PRODUCE GUSTY WINDS...HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED. ALSO...SURFACE DEW POINTS IN THE UPPER 60S TO THE MID 70S COMBINING WITH AFTERNOON HIGH TEMPERATURES IN THE 90S WILL PUSH HEAT INDEX VALUES TO 100 TO 108 BETWEEN NOON AND 6 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ALSO...HEAT INDEX VALUES ARE EXPECTED TO RISE TO THE 100 TO 105 DEGREE RANGE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:10 AM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 44 more | 7 hr |
| Aug 1, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 29 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.